Anyone here been on meds for a while that doesn’t have TD? How do you do it?
about 30 % will develop TD over long term use of antipsychotic. only 5 % will not recover it seems. But any thing that can be taken on preventive basis would be great. Looking for same answer as Slickrick here.
I don’t. Knock on wood.
here is the list of things that I have found that people do:
- people take anti parkinsons drugs like (artane(trihexyphnidyl) or amatadine
- Multivitamins that can help avoid TD are Vitamin B6 and vitamin E
- Melatonin helps as well not sure how people take it.
- lecithin compunds (not sure how helpful and how people take it.
Hope this helps.
I don’t have TD.
I’m taking a high dose of antipsychotics so I’m assuming I’ll get td eventually. Im just hoping that I will have worked enough time to get Ssdi instead of being on SSI by the time that happens. Right now I’m telling myself that I’d rather have td than hearing voices. I’d rather have a disability that I can talk about and not be ashamed of and be able to physically show others versus schizophrenia that has to be kept secret that nobody understands and living like a pariah and tormented by voices in my head. Basically I figure I’m trading one disability for another, and I’m hoping the latter one comes later in life and that I die young before I get all the complications like td or diabetes or whatever
how long have you worked? how long you need to work more? Good luck. Try drugs and supplements that I posted if that helps if you ever get td but I hope you never get TD.
Are you on a typical or atypical Ap?
I developed minor tremors on high doses of an AP, and that’s on the short-term, but not everyone will develop those problems.
I don’t know what’s considered a high dose of haldol, I don’t think I’m in a high dose, but they’re are some people in tiny doses compared to me so 🤷. But I’ve been on haldol for 4 years and don’t have TD yet.
So far I’ve only worked two years. I’m hoping to graduate and get a higher paying job with more hours.
Are you from US? Good Luck with everything.
Could someone please explain to me what TD is? Sorry for such a noob question but im new to the forum and have no idea what TD is.
I also dont know what td is. I have been on olazapine for 9 years and i have no problems with my body.
I think I have TD now. I get violent shakes and tremors of my right hand, arm, head and neck when I go to put medication in my hair in the morning and in the afternoon. And the more I try to control these violent tremors, the worse they get. They are called “intention tremors” because I am doing something active at the times when they occur, as opposed to “resting tremors” which occur when you are at rest. I told my pdoc about these tremors and he ordered oral Cogentin for me and now I have minimal to no tremors anymore. So, the treatment works, for me anyway.
It’s usually older women who get TD after being on AP’s for many, many years. I’m 58 years old and I’ve been on AP’s for 27 years now.
When you start experiencing tremors and shakes that you can’t control, you have to start worrying about TD.
I have a bad tremor. It’s mostly in one hand actually but sometimes in both hands. I had it before I started meds. A few meds made it worse. It’s mostly under control now. I used to think it was “nerves” until my fingers and hand started to twitch and bend in a much different way. Then I knew it was much worse.
Yes I live in the USA
My psychiatric nurse told me abilify doesn’t cause TD.
TD is one of the known side effects of abilify which comes with document provided by manufacturer with drugs at the time of buying.